Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 348, NWS Jackson, MS

May 13, 2000Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2000, 1:30 AM CDT for Richland Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 13, 2000, 1:30 AM CDT (06:30 UTC)
Expired
May 13, 2000, 2:15 AM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 170 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3398 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 130632 COR
SVRJAN
LAC083-130715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND PARISH IN NORTHEAST LOUISIANA

* UNTIL 215 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 9 MILES WEST OF RAYVILLE...MOVING EAST SOUTHEAST AT 
  35 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!

LAT...LON 3246 9206 3231 9199 3223 9186 3251 9168

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:10 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 12, 9:10 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT FRI MAY 12 2000

COLD FRONT ON TAP TO MAKE ITS WAY INTO OUR NECK OF THE WOODS ON
SATURDAY. THE FRONT IS NOW LOCATED FROM NEAR CAPE GIRARDEAU MO
(KCGI)...TO FORT SMITH AR (KFTM)...THROUGH THE ARKLATEX TO NEAR
DALLAS/FT WORTH (KDFW). BROADSCALE LINE OF CONVECTION EXTENDS FROM
THE UPPER GT LAKES...THROUGH THE MID MISSISSIPPI VALLEY TO CENTRAL
TEXAS WITH NUMEROUS WEATHER WATCHES IN AFFECT WITH THE LATEST (SVR
TSTORM WATCH/WW282) NUDGED RIGHT UP TO OUR NW CWFA BORDER.

WITH RIGHT ENTRANCE REGION OF 50-60KT 500 MB JET MAX DRIVING NE
THROUGH EASTERN OK/NORTHERN AR...GOOD INSTABILITY (LI/S -6--10/
CAPES 4000 J/KG) AND ABUNDANT LOW LEVEL MOISTURE (DEW PTS LOW-MID
70S) AHEAD OF THE FRONT...FEEL SLIGHT RISK BY SPC INTO NW QUARTER OF
CWFA IS WARRANTED WITH ADDITIONAL THUNDERSTORM ACTIVITY BREAKING
OUT OVER CENTRAL/EASTERN AR AHEAD OF MAIN LINE OF CONVECTION OVER
ARKLATEX. WILL UPDATE NW AND FAR WEST ZONES TO INCREASE POPS 10-20%
PER CURRENT RADAR/SATELLITE/LIGHTNING DATA TRENDS AND ADD A MENTION
OF SEVERE (HARDEST IN NW ZONES) FOR HAIL/DAMAGING WIND POTENTIAL.
OTHERWISE...WILL LEAVE OTHER ZONES ALONE FOR NOW WITH MAIN SHORTWAVE
IN SOUTHERN STREAM NOT EXPECTED IN UNTIL AFTER 12Z SATURDAY FOR REST
OF CWFA WITH COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY.
UPDATES FOR NW/WEST-CENTRAL TO BE OUT HERE SHORTLY.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

05

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:11 AM CDTSevere Thunderstorm WarningJANMorehouse49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.